Over the past year and a half, I treated a patient who recently had a bout with bowel cancer. After surgery, he went through a 6-month period of Chemo.
He was experiencing a common side-effect of the chemotherapy … neuropathy … loss of sensivity in his feet.
He describes this sensition as if he was walking on ice … losing that connection to the ground. I’m assuming he lost some ability to feel the ground and the subtle information that we use in balancing ourselves from minute pressures in our feet.
His doctor kindly wished him 30 more years of walking on ice, effectively saying that it is a unfortunate side effect of the chemo and there was nothing that could be done.
He visited me in my Somerset office and I gave him a non triggerpoint (TCM) treatment. I inserted needes in his arms and legs as well as a claming needle in his ear.
Anyway, after the treatment, he felt significantly improved, and after a few days, reports an 80% improvement. He does return about every 2 months for a tuneup as the neuropathy slowly returns, but is thrilled to feel more secure when walking and happy that his doctor was not completely right.
incidentally, he falls to sleep during these treatments, as a testiment to the level of pain he experiences from the needles.